Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Flagstaff, AZ

March 3, 2007Coconino County, Gila County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Mar 3, 2007, 5:30 AM MST for Coconino County, Gila County, Navajo County, Arizona. It took effect at Mar 3, 2007, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2007, 5:30 AM MST (12:30 UTC)
In effect from
Mar 3, 2007, 11:00 AM MST
Expired
Mar 3, 2007, 5:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 53 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 031230
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 AM MST SAT MAR 3 2007

AZZ116-118-032030-
/O.UPG.KFGZ.FW.A.0001.070303T1700Z-070303T2300Z/
/O.NEW.KFGZ.FW.W.0001.070303T1800Z-070304T0000Z/
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
530 AM MST SAT MAR 3 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED
FLAG WARNING.

STRONG NORTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40
MPH WILL BE FELT OVER THE WARNING AREA TODAY. SOME OF THESE WINDS
COULD BECOME LOCALLY STRONGER...MAINLY FROM SOUTH TO SOUTHWEST OF
HIGHER TERRAIN FEATURES. DAYTIME RELATIVE HUMIDITIES ARE ALSO
EXPECTED TO FALL TO AROUND 10 PERCENT.

RELATIVE HUMIDITIES ARE EXPECTED TO RISE ABOVE 15 PERCENT AFTER
5 PM MST TODAY...HOWEVER STRONG NORTHEASTERLY WINDS WITH GUSTS
FROM 20 TO 30 MPH SHOULD CONTINUE THROUGH THE NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KFGZ 032118
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
218 PM MST SAT MAR 3 2007

AZZ116-118-040000-
/O.CON.KFGZ.FW.W.0001.000000T0000Z-070304T0000Z/
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
218 PM MST SAT MAR 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG NORTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP TO
40 MPH WILL BE FELT OVER THE WARNING AREA TODAY. SOME OF THESE
WINDS COULD BECOME LOCALLY STRONGER...MAINLY FROM SOUTH TO
SOUTHWEST OF HIGHER TERRAIN FEATURES. RELATIVE HUMIDITIES ARE
EXPECTED TO REMAIN IN THE 10 TO 15 PERCENT RANGE.

RELATIVE HUMIDITIES ARE EXPECTED TO RISE ABOVE 15 PERCENT AFTER
5 PM MST TODAY...HOWEVER NORTHEASTERLY WIND GUSTS FROM 15 TO 25
MPH SHOULD CONTINUE THROUGH MOST OF THE EVENING HOURS THE NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 040004
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
504 PM MST SAT MAR 3 2007

AZZ116-118-040115-
/O.EXP.KFGZ.FW.W.0001.000000T0000Z-070304T0000Z/
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
504 PM MST SAT MAR 3 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE WEATHER
CONDITIONS THAT PROMPTED THE ISSUANCE OF THE RED FLAG WARNING HAVE
GONE BELOW WARNING THRESHOLDS.

NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH WILL
GRADUALLY DECREASE DURING THE OVERNIGHT HOURS...AND RELATIVE
HUMIDITIES ARE EXPECTED TO RISE AS WELL. THEREFORE...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 3, 3:10 AM MST, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 3, 3:10 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 AM MST SAT MAR 03 2007

.SYNOPSIS...DRY NORTHERLY FLOW ALOFT WILL BRING COOL TEMPERATURES
AND BREEZY CONDITIONS FROM THE MOGOLLON RIM SOUTH TODAY. WARMER
TEMPERATURES AND LIGHTER WINDS CAN BE EXPECTED SUNDAY AND CONTINUING
INTO EARLY NEXT WEEK.

&&

.DISCUSSION...CLEAR SKIES ARE CONTINUING ACROSS THE NORTHLAND THIS
MORNING AS A SHORTWAVE TROUGH AND ASSOCIATED DRY COLD FRONT PUSH
SOUTH ACROSS THE FORECAST AREA. THIS FEATURE IS GENERATING A STRONG
PRESSURE GRADIENT AND A FEW AREAS OF STRONG NORTH-NORTHEASTERLY
WINDS...WHICH CAN BE EXPECTED THROUGH THE MORNING AND INTO THE EARLY
AFTERNOON. FAVORED AREAS FOR THESE ELEVATED WINDS WILL INCLUDE
SOUTHERN YAVAPAI COUNTY...DOWNSLOPING AREAS ALONG AND SOUTH OF THE
MOGOLLON RIM...AND THE SAN FRANCISCO PEAKS. THUS FAR...MOST
LOCATIONS ARE STILL JUST EXPERIENCING LIGHT BREEZES...BUT A COUPLE
SOUTHERN YAVAPAI COUNTY RAWS SITES HAVE BEEN ALREADY GUSTING NEAR 40
MPH. EXPECT WINDS TO GRADUALLY WEAKEN AS AFTERNOON WEARS ON.
AFTERNOON TEMPERATURES WILL STILL REMAIN SEVERAL DEGREES BELOW
NORMAL.

FOR SUNDAY AND MONDAY...STRONG HIGH PRESSURE WILL ENVELOP
THE REGION WITH TEMPERATURES RETURNING TO NEAR AND EVENTUALLY WARMER
THAN DAILY AVERAGES. GFS THEN INDICATES A FEW SHORTWAVE DISTURBANCES
ADVECTING THROUGH THE SOUTHWEST UNITED STATES THROUGH THE WEEK...BUT
SIGNIFICANT CHANCES FOR PRECIPITATION ARE NOT ANTICIPATED AT THIS
TIME. AFTERNOON TEMPS SHOULD REMAIN SEVERAL DEGREES (ABOUT 5 TO 10)
ABOVE DAILY NORMS DURING THIS PERIOD OF THE EXTENDED FORECAST.

KD

&&

.AVIATION...FOR THE 12Z PACKAGE...WINDS WILL BE BREEZY TO WIND
DURING THE MORNING HOURS TODAY AND WILL BE PRIMARILY BE OUT OF
THE NORTHEAST. SKC-FEW250 WILL DOMINATE THE SKIES FOR THE AFTERNOON
PERIOD. EXPECT WINDS TO DECREASE AFT 06Z SUNDAY. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH 10 AM TO 4 PM
                                   MST SATURDAY FOR FIRE WEATHER
                                   ZONES 116 AND 118.

&&
Hazardous weather outlook, Mar 2, 1:45 PM MST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
145 PM MST FRI MAR 2 2007

AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
145 PM MST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY CONDITIONS COMBINE WITH GUSTY NORTH TO NORTHEAST WINDS WILL
EFFECT AREAS FROM THE MOGOLLON RIM SOUTHWARD INTO THE YAVAPAI COUNTY
AND GILA COUNTY MOUNTAINS OVERNIGHT AND DURING THE DAY SATURDAY. THE
DRY AND WINDY CONDITIONS HAVE PROMPTED THE ISSUANCE OF A FIRE
WEATHER WATCH FROM 10 AM MST TO 4 PM MST SATURDAY FOR PORTIONS OF
THE EASTERN MOGOLLON RIM AND NORTHERN GILA COUNTY. FOR MORE DETAILS
SEE NATIONAL WEATHER SERVICE PRODUCT PHXRFWFGZ FIRE WEATHER WATCH OR
GO ON LINE TO WWW.WEATHER.GOV/FLAGSTAFF.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.